Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 18, NWS Brownsville, TX

May 29, 2005Kenedy County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 29, 2005, 9:15 PM CDT for Kenedy County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2005, 9:15 PM CDT (02:15 UTC)
Expired
May 29, 2005, 10:00 PM CDT
In force
45 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 5:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 300215
SVRBRO
TXC261-300300-
/O.NEW.KBRO.SV.W.0018.050530T0215Z-050530T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
915 PM CDT SUN MAY 29 2005

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS

* UNTIL 1000 PM CDT

* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BORDER PATROL...OR ABOUT 17 MILES SOUTH OF SARITA...AND MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL PASS OVER HIGHWAY 77 IN CENTRAL       
  KENEDY COUNTY.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2709 9794 2684 9795 2681 9749 2703 9747

$$

PHILO
1 follow-up statement
000 
WWUS54 KBRO 300248
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
947 PM CDT SUN MAY 29 2005

TXC261-300300-
/O.CON.KBRO.SV.W.0018.000000T0000Z-050530T0300Z/
KENEDY TX-
947 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
CENTRAL KENEDY COUNTY...

AT 94 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES EAST OF BORDER PATROL...OR ABOUT 19 MILES SOUTHEAST
OF SARITA...MOVING EAST AT 25 MPH.

REPORTS OF ISOLATED HAIL THE SIZE OF A FIFTY CENT PIECE HAVE BEEN 
RECEIVED AT THE NATIONAL WEATHER SERVICE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT 
MONDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2709 9794 2684 9795 2681 9749 2703 9747

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:10 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 29, 8:10 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
810 PM CDT SUN MAY 29 2005

.DISCUSSION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH
MIDNIGHT ACROSS ALL OF DEEP SOUTH TEXAS. THE AIRMASS ACROSS THE RIO
GRANDE VALLEY REMAINS CONDITIONALLY UNSTABLE AND THE SEVERE
THUNDERSTORMS THAT DEVELOPED OVER ZAPATA AND KENEDY COUNTIES WILL
LIKELY GENERATE SEVERAL OUTFLOW BOUNDARIES THAT WILL SPARK
THUNDERSTORMS OVER THE LOWER VALLEY DURING THE OVERNIGHT AND EARLY
MORNING.

ADDITIONAL THUNDERSTORMS DEVELOPING OVER THE HIGHER TERRAIN OF
NORTHEAST MEXICO ARE EXPECTED TO MOVE ACROSS THE RIO GRANDE INTO
DEEP SOUTH TEXAS THIS EVENING. ANY STORMS THAT CROSS INTO THE CWA
AND MERGE WITH THUNDERSTORMS BUILDING SOUTHWARD HAVE THE POTENTIAL
TO PRODUCE HAIL...VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND
STRONG WINDS.
&&

.MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION ON THE LAGUNA MADRE
AND NEAR SHORE WATERS DUE TO THE THUNDERSTORM ACTIVITY OVER BAFFIN
BAY. THE SEVERE THUNDERSTORMS ARE LIKELY TO BUILD SOUTH DURING THE
OVERNIGHT HOURS AND WILL MAKE THE BAY WATER CONDITIONS VERY ROUGH
AND DANGEROUS.  CONDITIONS ARE EXPECTED TO IMPROVE FOR MEMORIAL DAY.
&&

.AVIATION...A LINE OF THUNDERSTORMS MAY MOVE THROUGH THE REGION FROM
NORTH TO SOUTH THIS EVENING/OVERNIGHT FROM OUTFLOW BOUNDARIES FROM
STORMS TO THE NORTH. THESE STORMS WOULD REDUCE CIGS AND HAVE GUSTY
WINDS. WINDS TOMORROW ARE EXPECTED TO BE CALMER FROM THE SOUTHEAST.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH...TXZ248>257.
GM...NONE.
&&

LONG TERM...53
SHORT TERM...58
MESO...ABBOTT
Hazardous weather outlook, May 29, 6:15 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
615 PM CDT SUN MAY 29 2005

TXZ248>257-301000-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
615 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL DEEP SOUTH TEXAS
UNTIL MIDNIGHT CDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF DEEP SOUTH
TEXAS THROUGH MIDNIGHT CDT. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS TONIGHT...SOME MAY BE SEVERE...WITH LOCALLY
HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECAST FOR DEEP SOUTH
TEXAS THROUGH WEDNESDAY. STRONGER THUNDERSTORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL...DAMAGING WIND GUSTS...AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

VANSPEYBROECK

In the hours before

Special weather statement, May 29, 4:05 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
405 PM CDT SUN MAY 29 2005

GMZ130-150-155-170-175-TXZ248>257-292315-
BROOKS-COASTAL CAMERON-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WILLACY-HIDALGO-INLAND CAMERON-INLAND WILLACY-JIM HOGG-
KENEDY-LAGUNA MADRE-STARR-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM-
ZAPATA-
405 PM CDT SUN MAY 29 2005

...AN UNSTABLE AIRMASS OVER DEEP SOUTH TEXAS MAY RESULT IN STRONG
THUNDERSTORM DEVELOPMENT TONIGHT INTO MONDAY MORNING...

A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT FOR AREAS JUST NORTH OF
THE RIO GRANDE VALLEY. AN UPPER LEVEL TROUGH OVER WEST CENTRAL TEXAS
WILL DRIFT SLOWLY SOUTHEAST AND UPPER LEVEL DISTURBANCES OVER
NORTHEAST MEXICO SHOULD MIGRATE OVER OUR REGION BENEATH THE TROUGH.
ANY THUNDERSTORM DEVELOPMENT OVER OUR AREA TONIGHT SHOULD BE
INTENSE...AS OUR ATMOSPHERE IS VERY MOIST AND UNSTABLE. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH THE
EVENING WITH ISOLATED SEVERE STORMS POSSIBLE...MAINLY FROM HIDALGO
AND BROOKS COUNTIES WEST INTO ZAPATA COUNTY. THE MAIN CONCERN WILL BE
DAMAGING WINDS AND HAIL AROUND 1 INCH IN DIAMETER. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THE POSSIBILITY OF SEVERE THUNDERSTORM
DEVELOPMENT. PHILO

PHILO
Special weather statement, May 29, 5:43 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 PM CDT SUN MAY 29 2005

GMZ130-TXZ248>257-300100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-LAGUNA MADRE-STARR-ZAPATA-
543 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT CDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
VALID UNTIL MIDNIGHT CDT SUNDAY EVENING. THE WATCH INCLUDES THE
COUNTIES OF ZAPATA...JIM HOGG...STARR...BROOKS...HIDALGO...KENEDY...
WILLACY...AND CAMERON COUNTIES...INCLUDING THE WATERS OF THE LAGUNA
MADRE.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. ISOLATED
TORNADOES ARE ALSO POSSIBLE WITH SEVERE THUNDERSTORMS. IF TORNADOES
DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE
ISSUED.

EMERGENCY MANAGERS AND SPOTTER SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT
AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR
AREA. IF SEVERE WEATHER IMPACTS YOUR AREA...THEN MOVE TO AN INTERIOR
ROOM.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...VISIT OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/BRO

VANSPEYBROECK
Local storm report, May 29, 6:46 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
646 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             5 SE ZAPATA             26.84N 99.20W
05/29/2005  0.75 INCH        ZAPATA             TX   FIRE DEPT/RESCUE

&&

KMV
Local storm report, May 29, 8:16 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
816 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             SARITA                  27.22N 97.80W
05/29/2005  0.75 INCH        KENEDY             TX   CO-OP OBSERVER

0745 PM     HAIL             SARITA                  27.22N 97.80W
05/29/2005  0.88 INCH        KENEDY             TX   CO-OP OBSERVER

&&

KMV
Local storm report, May 29, 8:25 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
825 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     SARITA                  27.22N 97.80W
05/29/2005  45 MPH           KENEDY             TX   CO-OP OBSERVER

            SPOTTER REPORTED TSTM WIND GUST OF 45 MPH

&&

KMV
Local storm report, May 29, 8:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
858 PM CDT SUN MAY 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             10 S SARITA             27.07N 97.80W
05/29/2005  1.25 INCH        KENEDY             TX   CO-OP OBSERVER

&&

KMV

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTSevere Thunderstorm WarningBROKenedy43 min
May 29, 7:14 PM CDTSpecial Marine WarningBRO91 min
May 29, 7:35 PM CDTFlash Flood WarningBROKenedy85 min
May 29, 7:39 PM CDTSevere Thunderstorm WarningBROKenedy51 min
May 29, 8:13 PM CDTSevere Thunderstorm WarningBROBrooks47 min
May 29, 8:42 PM CDTSevere Thunderstorm WarningBROKenedy33 min
May 29, 8:48 PM CDTSpecial Marine WarningBRO27 min
May 29, 9:33 PM CDTTornado WarningBROKenedy12 min
May 29, 9:40 PM CDTSpecial Marine WarningBRO50 min
May 29, 11:06 PM CDTSevere Thunderstorm WarningBROStarr39 min
May 29, 11:45 PM CDTSevere Thunderstorm WarningBROStarr30 min
May 30, 12:30 AM CDTSevere Thunderstorm WarningBROHidalgo30 min
May 30, 12:47 AM CDTSpecial Marine WarningBRO88 min
May 30, 12:54 AM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy51 min
May 30, 1:41 AM CDTSevere Thunderstorm WarningBROKenedy, Willacy34 min
May 30, 2:40 AM CDTSevere Thunderstorm WarningBROHidalgo35 min
May 30, 3:17 AM CDTSevere Thunderstorm WarningBROHidalgo28 min
May 30, 3:47 AM CDTSevere Thunderstorm WarningBROHidalgo28 min
May 30, 4:32 AM CDTSevere Thunderstorm WarningBROCameron59 min
May 30, 4:35 AM CDTSpecial Marine WarningBRO25 min
May 30, 4:38 AM CDTTornado WarningBROCameron37 min
May 30, 5:17 AM CDTSevere Thunderstorm WarningBROCameron36 min
May 30, 5:24 AM CDTSpecial Marine WarningBRO51 min
May 30, 5:30 AM CDTSpecial Marine WarningBRO45 min
May 30, 6:12 AM CDTSpecial Marine WarningBRO33 min
May 30, 6:13 AM CDTSpecial Marine WarningBRO47 min
May 30, 8:37 AM CDTSpecial Marine WarningBRO38 min
May 30, 9:13 AM CDTSpecial Marine WarningBRO47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.